I have been on Propecia for 2 1/2 years but about 6 months ago I noticed that the Propecia was no longer doing its job so I started on Rogaine as well and have been using that for 6 months along with the Propecia. The crown of my head has not gotten worse however the thinning area has spreaded throughout the scalp and I fear it is only getting worse. What do you recommend I do?
There is no cure for androgenic (male pattern) hair loss. Drugs such as Propecia slow it down and at best sometimes grows some hair. Just because you notice more hair falling out does not necessarily mean Propecia has stopped working. Instead it is not able to keep up with your ultimate fate. Adding Rogaine may be of benefit, but again there is no cure or 100% stop to the hair loss. Even surgery (hair transplant) cannot cure balding. At best, it redistributes the hair so that you can maintain a look for maximum cosmetic benefit.
If you are noticing a rapid rate of hair loss, you can consider seeing a doctor for a miniaturization study to document the rate of hair loss and review any medical or surgical option for a complete master plan.